MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH KIT: 20 GA X 5 IN; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH KIT: 20 GA X 5 IN; WIRE, GUIDE, CATHETER
Catalog Number ASK-04510-HFH4
Medical Device Problem Codes Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "catheters wont thread on insertion.They are buckling." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".Associated mdr numbers include: 9680794-2025-00573.
 
Additional Manufacturer Narrative
(b)(4) the customer returned one s-l catheter and the lidstock for the finished good for evaluation.Signs of use in the form of dried biomaterial were observed on the returned device.Visual inspection revealed the bending of the catheter body towards the distal end and damage to the distal tip.Microscopic examination confirmed the damage to the distal tip, which appeared to be misshapen.The bending in the catheter body started from approximately 56mm and continued throughout the distal portion of the extrusion.The catheter outer diameter measured 0.0449", which is within the specification limits of 0.044" - 0.046" per the catheter product drawing.The catheter inner diameter measured 0.027", which is within the specification limits of 0.027" - 0.029" per the catheter product drawing.The catheter inner diameter at the distal tip could not be accurately measured due to the damage.A lab inventory 0.533mm guidewire was inserted through the returned catheter.Minor resistance was encountered at the location of the bend; however, the guidewire was able to pass.Performed per ifu statement, "thread tip of catheter over guidewire." a device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "use care when removing guidewire.If resistance is encountered, remove guidewire and catheter together as a unit.Use of excessive force may damage catheter or guidewire." the ifu also states, "care should be exercised that the catheter is not inadvertently kinked at the hub area when securing catheter to the patient as this may result in catheter damage, breakage and loss of arterial monitoring capabilities." the customer report of a kinked catheter was confirmed through complaint investigation of the returned sample.Visual inspection revealed that the catheter extrusion contained a continuous bend along the distal end.Additionally, the distal tip was damaged and misshapen.The appearance of the damage is consistent with inadvertent undue force applied during insertion.The catheter met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.Based on the report, the damage was identified during use and the appearance of the returned sample, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description
It was reported "catheters wont thread on insertion.They are buckling." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".Associated mdr numbers include: 9680794-2025-00573 and 9680794-2025-00574.

Brand Name
ARROW ARTERIAL CATH KIT: 20 GA X 5 IN
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22437267
Report Number9680794-2025-00574
Device Sequence Number3152575
Product Code DQX
UDI-Device Identifier10801902200454
UDI-Public(01)10801902200454(11)241203(17)260820(10)33F24J0167(21)
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/20/2026
Device Catalogue NumberASK-04510-HFH4
Device Lot Number33F24J0167
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown